Alert archive / New Hampshire / Flash Flood Warnings in 2011

Flash Flood Warning 4, NWS Gray, ME

July 26, 2011Belknap County, Carroll County, Strafford County, New Hampshire

NWS Gray, ME issued this flash flood warning at Jul 26, 2011, 5:24 PM EDT for Belknap County, Carroll County, Strafford County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 5:24 PM EDT (21:24 UTC)
Expired
Jul 26, 2011, 8:15 PM EDT
In force
3 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Belknap County, NH, Carroll County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WGUS51 KGYX 262124
FFWGYX
NHC001-003-017-270015-
/O.NEW.KGYX.FF.W.0004.110726T2124Z-110727T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
524 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  NORTHWESTERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTHERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 815 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER WEATHE RADAR 
INDICATED FLASH FLOODING WAS OCCURRING IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WOLFEBORO...ALTON BAY...AND GILFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4358 7138 4364 7131 4358 7110 4343 7113
      4347 7140

$$

TFH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:49 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 26, 4:49 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
449 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING AND TONIGHT...WITH
SHOWERS AND THUNDERSTORMS AHEAD OF IT. HIGH PRESSURE WILL BEGIN TO
BUILD INTO THE AREA FROM THE WEST ON WEDNESDAY. HIGH PRESSURE WILL
MOVE EAST OF THE AREA THURSDAY. A WARM FRONT WILL APPROACH
THURSDAY NIGHT AND MOVE THROUGH FRIDAY. A COLD FRONT WILL CROSS
THE REGION SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WILL UPDATE TO INPUT THE LATEST OBSERVED DATA. MAIN CHANGE WAS TO
ADJUST THE CHC OF PRCP THRU THIS EVENING BASED ON RADAR MOSAIC LOOP.
WILL CONT TO MENTION ISOLD SVR TSTMS WITH SVR TSTM WATCHES STILL
IN EFFECT.

PREVIOUS DISCUSSION...
UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL CROSS THE AREA
TONIGHT...WITH SHOWERS AND THUNDERSTORMS AHEAD OF IT. SOME STORMS
COULD BE SEVERE ESPECIALLY ACROSS NEW HAMPSHIRE AND NORTHWEST
MAINE. WIND SHEAR IS STRONG ENOUGH TO SUPPORT SUPERCELLS...AND LOW
LEVEL DIRECTIONAL SHEAR ALSO INDICATES THAT TORNADOES MAY BE
POSSIBLE WITHIN ANY SUPERCELLS THAT DO DEVELOP. HOWEVER...THE
BIGGEST THREAT WILL BE DAMAGING WINDS AND SOME LARGE HAIL.

STORMS SHOULD CLEAR THE AREA LATE THIS EVENING OR EARLY TOMORROW
MORNING. COULD SEE SOME PATCHY FOG AFTER THE RAIN MOVES OUT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE TRIES TO BUILD IN FROM THE WEST ON WEDNESDAY...WITH
GENERALLY DRIER CONDITIONS EXPECTED. HOWEVER...CONTINUED CYCLONIC
FLOW AROUND THE DEPARTING LOW AND LINGERING MOISTURE COULD LEAD TO
SOME POP UP SHOWERS ESPECIALLY IN THE MOUNTAINS DURING THE
AFTERNOON. TEMPERATURES WILL REACH THE 70S AND 80S. ANY SHOWERS
SHOULD COME TO AN END WITH THE LOSS OF DAYTIME HEATING...LEADING
TO A CALM AND CLEAR NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO SIGNIFICANT CHANGES TO LARGE SCALE 500MB PATTERN IN THE
EXTENDED AS LARGE RIDGE REMAINS OVER SOUTHERN 2/3 OF THE
CONUS...WITH JET RUNNING ALONG THE NORTHERN TIER OF THE UNITED
STATES THROUGH THE WEEKEND.

ONE WEAK WAVE LOOKS TO MOVE THROUGH THE ZONAL 500MB FLOW LATE THU
INTO FRI...AND WILL BRING WITH A CHANCE OF SHOWERS/THUNDERSTORMS
MAINLY THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD IN SATURDAY.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...THUNDERSTORMS ARE POSSIBLE AT
ALL TAF SITES THRU THIS EVENING. ALSO COULD SEE FOG DEVELOPING
LATE TNGT AND LASTING INTO EARLY TOMORROW MORNING AFTER THE RAIN
DEPARTS. OTHERWISE VFR CONDITIONS EXPECTED.

LONG TERM...SHRA/TSRA POSSIBLE THU NIGHT INTO FRI.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...LIGHT WINDS AND
SEAS EXPECTED THRU THE SHORT TERM AS A CD FNT MOVES THRU TNGT
FOLLOWED BY HIGH PRES WEDNESDAY AND WEDNESDAY NGT. THE FNT WILL
PRODUCE SCT TSTMS WITH ISOLD TSTMS POSSIBLY PRODUCING GUSTY
WINDS, HAIL AND HEAVY RAIN THIS EVENING.

LONG TERM...NO FLAGS EXPECTED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 26, 4:54 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
454 PM EDT TUE JUL 26 2011

NHZ001>003-005-007-272100-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-
SULLIVAN-
454 PM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE ACROSS NEW HAMPSHIRE AND WESTERN MAINE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>021-023-024-NHZ004-006-008>010-013-014-272100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-
BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
454 PM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE ACROSS NEW HAMPSHIRE AND WESTERN MAINE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ022-025>028-272100-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
454 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-272100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
454 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Jul 26, 3:03 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             MEREDITH                43.66N  71.50W
07/26/2011  E0.75 INCH       BELKNAP            NH   PUBLIC

            TIME ESTIMATED

&&

EVENT NUMBER GYX1100301

KIMBLE
Local storm report, Jul 26, 3:05 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MEREDITH                43.66N  71.50W
07/26/2011  E1.00 INCH       BELKNAP            NH   PUBLIC

            TIME ESTIMATED

&&

EVENT NUMBER GYX1100302

KIMBLE
Local storm report, Jul 26, 3:06 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 NE GILFORD            43.57N  71.38W
07/26/2011  E1.00 INCH       BELKNAP            NH   TRAINED SPOTTER

&&

CORRECTED LOCATION

EVENT NUMBER GYX1100300

MC
Special weather statement, Jul 26, 3:35 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
335 PM EDT TUE JUL 26 2011

NHZ005-007-262015-
SOUTHERN GRAFTON-SULLIVAN-
335 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON
COUNTY THROUGH 415 PM EDT...

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF PLAINFIELD...OR
ABOUT 9 MILES NORTH OF CLAREMONT...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PLAINFIELD...CORNISH...
CORNISH FLAT...MERIDEN...LEBANON...GRANTHAM...CROYDON...ENFIELD...
SPRINGFIELD AND CARDIGAN MOUNTAIN STATE PARK THROUGH 415 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4348 7239 4352 7240 4354 7239 4357 7239
      4360 7234 4362 7234 4363 7233 4378 7183
      4346 7199 4341 7241

MC
Special weather statement, Jul 26, 4:38 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
438 PM EDT TUE JUL 26 2011

MEZ018-NHZ006-009-010-262130-
BELKNAP-INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD-
438 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...CARROLL COUNTY AND YORK COUNTY THROUGH 530 PM EDT...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF MIRROR
LAKE...OR ABOUT 9 MILES EAST OF LACONIA...MOVING EAST AT 25 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MIRROR LAKE...EAST ALTON...BRIDGEWATER...WOLFEBORO...WENTWORTH STATE
PARK...OSSIPEE...BROOKFIELD...WAKEFIELD...WEST NEWFIELD AND ACTON
THROUGH 530 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4373 7086 4349 7082 4347 7134 4365 7137

MC
Local storm report, Jul 26, 5:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
502 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     GRAFTON                 43.56N  71.94W
07/26/2011                   GRAFTON            NH   LAW ENFORCEMENT

            TREES DOWN ON WIRES GRAFTON ORANGE LINE

&&

EVENT NUMBER GYX1100303

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:22 PM EDTSpecial Weather StatementGYXBelknap38 min
Jul 26, 2:29 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford46 min
Jul 26, 3:14 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford17 min
Jul 26, 3:35 PM EDTSpecial Weather StatementGYXSullivan40 min
Jul 26, 4:10 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack, Sullivan50 min
Jul 26, 4:29 PM EDTAreal Flood AdvisoryGYXGrafton91 min
Jul 26, 4:38 PM EDTSpecial Weather StatementGYXBelknap52 min
Jul 26, 4:53 PM EDTAreal Flood AdvisoryGYXBelknap, Carroll, Strafford82 min
Jul 26, 4:58 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack32 min
Jul 26, 5:22 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford38 min
Jul 26, 5:39 PM EDTSevere Thunderstorm WarningGYXCarroll, Strafford36 min
Jul 26, 6:17 PM EDTSpecial Weather StatementGYXCoos43 min

Nearby

Flash Flood Warnings in New Hampshire, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.